MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx649t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 26 years.Height: 164 centimeters (cm).Weight: 68 kilograms (kg).Gender: unknown.
 
Additional Manufacturer Narrative
Investigation: visual inspection: tissue residues on the incoming product.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the accepted tolerance in both positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15848264
Report Number3004721439-2022-00353
Device Sequence Number6449816
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2025
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20045905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexUnknown
Patient Weight68 KG